MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 125D; NAIL, FIXATION, BONE
Model Number 71675383
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the nail that the patient had implanted was broken, but as the patient is old, the doctors decided to not intervene.No more information at the moment.
 
Additional Manufacturer Narrative
Given the nature of the event, the device, used in treatment, was not returned for evaluation but the picture was reviewed, and the fracture was confirmed.The clinical / medical investigation concluded that, based on the limited information provided, and the device remains implanted, the root cause of the reported event could not be definitively concluded; however, currently unable to rule out micromotion from an incomplete consolidation of the comminuted intertrochanteric fracture as a potential contributing factor to the reported distal nail fracture.Patient impact beyond the reported nail fracture could not be fully assessed; however, it was reported that the surgeon has decided not to intervene at this time.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, abnormal loading of the limb or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INTERTAN 10S 10MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11032983
Report Number1020279-2020-07570
Device Sequence Number1307938
Product Code JDS
UDI-Device Identifier00885556105696
UDI-Public00885556105696
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675383
Device Catalogue Number71675383
Device Lot Number20DM04969
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;